Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question regarding Reyataz
Oct 18, 2006

Thanks again for this valuable forum. Question: what, if any, is the distinction between people needing to take Reyataz reinforced with Norvir and people taking Reyataz only? Does Norvir boost the efficacy of Reyataz? I am taking both (along with Ziagen and Viread) and I would rather not take another med (i.e. Norvir) and suffer the side-effects when I really might not need to. Thanks again.

Response from Dr. Henry

Use of Norvir with Reyataz increases the level of Reyataz in the blood(atazanavir) well above the levels seen when using Reyataz alone. That increased blood level decreases the chances for the development of resistance and enhances the effectiveness of Reyataz. Viread decreases the level of Reyataz so when those drugs are used together the data is pretty clear that ritonavir needs to be used to boost the level of Reyataz. I rarely have patients on Ziagen and Viread as the nucleoside backbone due to their overlapping resistance pattern. KH



Previous
HIV / Aids
Next
Why is my CD4 Count taking so long to rise?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement